Texas, 2015Flash Flooding and Flood in Texas, May 21, 2015
May 21, 2015 · NWS EWX · 10 events in 6 counties and zones
Scattered thunderstorms producing heavy rainfall resulted in flash flooding in the Hill Country and Edwards Plateau as well as the southern Rio Grande Valley during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms producing heavy rainfall resulted in flash flooding in the Hill Country and Edwards Plateau as well as the southern Rio Grande Valley during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 20, 11:42 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, May 20, 11:42 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 AM CDT THU MAY 21 2015
.AVIATION...
THE MAIN FEATURE WILL BE A SLOW MOVING MESOSCALE CONVECTIVE SYSTEM
THROUGH 12Z...AFFECTING THE I-35 CORRIDOR SITES. BASED ON
OBSERVATIONS FROM UPSTREAM METARS...EXPECT TEMPO 2-3SM TSRA BR
FROM 08-12Z. VCSH WILL CONTINUE AFTER 12Z...BUT THINK THIS WILL BE
MINIMAL. LOOK FOR IFR OR LOW MVFR CIGS FROM 12-18Z...THEN
IMPROVEMENT TO MVFR AFTER 18Z AND VFR BY AT KSAT/KSSF AFTER 02Z
FRIDAY. KDRT IS DIFFERENT WITH MORE EASTERLY WIND AND MUCH LOWER
PROSPECTS FOR RAIN...THUS ONLY VCSH FROM 12-18Z AND VFR CIGS UNTIL
00Z FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 1003 PM CDT WED MAY 20 2015/
UPDATE...
WE HAVE INCREASING CONFIDENCE IN A HEAVY RAIN EVENT DEVELOPING FOR
THE HILL COUNTRY AND EDWARDS PLATEAU LATE THIS EVENING INTO EARLY
THURSDAY MORNING. PERSISTENT CONVECTION STARTED EARLIER BY A COLD
FRONT TO THE NORTH OF THE AREA HAS GENERATED A MESOSCALE
CONVECTIVE VORTEX...CENTERED OVER NORTHWESTERN EDWARDS COUNTY.
THIS MCV...ALONG WITH THE DIURNAL DEVELOPMENT OF THE SOUTHERLY LOW
LEVEL JET BRINGING UNSEASONABLY MOIST AIR INTO THE THUNDERSTORM
COMPLEX...INDICATES STORMS COULD PERSIST THROUGH THE NEXT 4-6
HOURS. STORM MOTIONS ARE VERY SLOW...EXACERBATING RAINFALL
AMOUNTS...WHICH COULD AVERAGE 2-4 INCHES WITH ISOLATED TOTALS UP
TO 6 INCHES. A FLASH FLOOD WATCH WAS JUST ISSUED TO COVER THE
POSSIBILITIES OVERNIGHT.
PREV DISCUSSION... /ISSUED 847 PM CDT WED MAY 20 2015/
UPDATE...
JUST SENT AN UPDATE TO INCREASE POPS IN THE NORTHWESTERN HALF OF
THE AREA AS THUNDERSTORM DEVELOPMENT HAS REMAINED PERSISTENT ALONG
THE COLD FRONT AS IT CONTINUES TO SAG SOUTH. SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE EDWARDS
PLATEAU AND NORTHERN RIO GRANDE PLAINS THROUGH MIDNIGHT.
PREV DISCUSSION... /ISSUED 654 PM CDT WED MAY 20 2015/
AVIATION...
/00Z TAFS/
CURRENTLY AREA SITES REPORT VFR CONDITIONS AND EXPECTED TO REMAIN
THAT WAY THROUGH MIDNIGHT TONIGHT. AFTERWARD...CIGS WILL LOWER TO
MVFR/IFR CONDITIONS OVERNIGHT INTO MID DAY THURSDAY. A COLD FRONT
IS FORECAST TO PUSH ACROSS THE HILL COUNTRY AND EXPECTED TO STALL
ALONG THE ESCARPMENT AROUND 05Z TONIGHT. ISOLATED TO SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY BUT AT
THIS TIME...OUR THINKING IS FOR CONVECTION TO STAY JUST TO THE
NORTH OF THE I-35 TERMINALS WITH SHOWER ACTIVITY GETTING INTO KDRT
FROM 02Z TO 05Z TONIGHT. WINDS WILL GENERALLY BE FROM THE EAST AT
5 TO 10 KNOTS.
PREV DISCUSSION... /ISSUED 612 PM CDT WED MAY 20 2015/
UPDATE...
JUST UPDATED ALL GRIDS AND TEXT FORECASTS TO LOWER POPS SOUTHEAST
THROUGH 12Z THURSDAY...LOWER POPS THIS EVENING FOR THE I-35
CORRIDOR...AND TO INCLUDE SEVERE THUNDERSTORM WATCH 192 UNTIL
MIDNIGHT FOR EDWARDS AND VAL VERDE COUNTIES. ALL HOURLY FORECAST
VARIABLES WERE ALSO UPDATED THROUGH 12Z THURSDAY. IN BRIEF...
CONVECTION IS A LITTLE FURTHER NORTH/WEST THAN PREVIOUS HI-RES
MODELS PROJECTED...BUT WE STILL EXPECT AN INCREASE IN STORM
COVERAGE LATER TONIGHT AS THE COLD FRONT CONTINUES TO SAG SOUTH
TOWARD OUR AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL
THIS EVENING.
PREV DISCUSSION... /ISSUED 241 PM CDT WED MAY 20 2015/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
ALREADY THIS AFTERNOON SHOWERS AND STORMS WERE FIRING EAST OF THE
I35 CORRIDOR AS INSTABILITY IS OVERCOMING WEAK MORNING CAPPING.
THIS ISOLATED TO SCATTERED POTENTIAL SHOULD CONTINUE THROUGH THE
DAYLIGHT HOURS WHERE THE SUN IS EFFICIENTLY DESTABILIZING THE
SURFACE ATMOSPHERE. OUT WEST...HIGH INSTABILITY AND AN APPROACHING
COLD FRONT FROM THE NORTH IS INTERACTING WITH A DRY LINE PRODUCING
ISOLATED STRONG TO SEVERE CONVECTION IN THE BIG BEND AREA AND OFF
THE MEXICAN MOUNTAINS. AS THE COLD FRONT CONTINUES TO
APPROACH...EXPECTING THIS ACTIVITY TO ORGANIZE INTO A CLUSTER OF
STRONG STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE
EASTWARD PROPAGATION OF THIS ACTIVITY IS THE QUESTION. IT LOOKS
LIKE THE COLD FRONT WILL PUSH TO THE NORTHERN PERIPHERY COUNTIES
AFTER 00Z AND DEVELOP STORMS ALONG IT AND WEST OF THE I35
CORRIDOR. AFTER DARK...THE STORM INTENSITY SHOULD SUBSIDE AND THEN
THE THREAT BECOMES THE LOCALLY HEAVY RAIN THREAT AS IT HAS BEEN
THE LAST FEW DAYS.
THURSDAY IS LOOKING LIKE ANOTHER SIMILAR SET UP TO TODAY WITH THE
FRONT NOW STALLED TO OUR NORTH. SHOULD BE THE FOCUS FOR SHOWER AND
STORM ACTIVITY TOMORROW AFTERNOON. ANOTHER SUBTLE UPPER LEVEL
SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW IS EXPECTED TO ENHANCE
QPF RATES ALONG THE RGV THURSDAY NIGHT WHICH WILL CREATE ANOTHER
CHANCE FOR LOCALLY HEAVY RAIN.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
MODELS CONTINUE TO ADVERTISE STRONG AMPLIFICATION OF THE UPPER
LEVEL LOW OVER THE ROCKIES DUE A FAST MOVING SHORTWAVE ORIGINATING
FROM THE PACIFIC NORTHWEST. AS THIS FEATURE ROUNDS THE LOW...THE
LOW ITSELF PROGRESSES EASTWARD. 300 MB WINDS BEGIN TO INCREASE
SATURDAY AFTERNOON OVERTOP A VERY MOIST AIRMASS CHARACTERIZED BY
PWAT VALUES RANGING FROM 1.75 TO 2 INCHES. WITH A HEALTHY
SOUTHERLY LLJ...EMBEDDED SHORTWAVE...AND 300 MB RIGHT EXIT REGION
OVER SOUTH CENTRAL TEXAS OVERNIGHT SATURDAY ADVERTISED ON BOTH
MODELS BUT ESPECIALLY ON THE ECMWF...HEAVY RAINS LOOK LIKELY
BEGINNING SATURDAY EVENING THROUGH AS FAR AS MONDAY AFTERNOON. QPF
TOTALS LOOKS TO RANGE FROM 3-4 INCHES ACROSS MUCH OF THE WESTERN
CWA AND 2-3 INCHES IN THE EAST WITH ISOLATED AMOUNTS UP TO 6 OR 7
INCHES NOT OUT OF THE QUESTION.
THE DETAILS ARE A BIT LESS CLEAR BEYOND MONDAY AS A MORE BROAD
PATTERN WILL DEVELOP IN THE WESTERN CONUS. IT LOOKS LIKE AT LEAST
A FEW DAYS OF DRIER CONDITIONS WILL BE AROUND MID WEEK BEFORE
ANOTHER WEAKER SHORTWAVE COMES ON THE PACIFIC SHORE AND RAIN
RETURNS TO THE FORECAST LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 79 67 83 70 83 / 40 40 40 40 60
AUSTIN BERGSTROM INTL AIRPORT 79 67 83 70 83 / 40 40 40 40 60
NEW BRAUNFELS MUNI AIRPORT 81 68 83 70 84 / 40 40 40 40 60
BURNET MUNI AIRPORT 75 64 80 69 81 / 40 40 40 40 60
DEL RIO INTL AIRPORT 81 70 85 70 84 / 50 60 30 40 60
GEORGETOWN MUNI AIRPORT 76 65 82 70 82 / 40 40 50 40 60
HONDO MUNI AIRPORT 82 69 84 70 83 / 50 50 30 40 60
SAN MARCOS MUNI AIRPORT 79 67 83 70 83 / 40 40 40 40 60
LA GRANGE - FAYETTE REGIONAL 82 70 83 70 84 / 50 30 50 30 40
SAN ANTONIO INTL AIRPORT 81 69 84 70 83 / 50 40 40 40 60
STINSON MUNI AIRPORT 82 70 84 70 84 / 50 40 40 40 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS...
GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO...MEDINA...
REAL...TRAVIS...UVALDE...WILLIAMSON.
&&
MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...18
Hazardous weather outlook, May 20, 6:35 AM CST, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 AM CDT WED MAY 20 2015
TXZ171>173-183>194-202>209-217>225-228-211245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
735 AM CDT WED MAY 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON THROUGH MUCH OF THE EVENING ALONG AND NORTH OF A
ELGIN TO BOERNE TO CARRIZO SPRINGS LINE. SOME OF THESE STORMS ARE
CAPABLE OF PRODUCING HEAVY RAINFALL...WITH LOCALIZED RAINFALL
AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD RESULT IN FLASH
FLOODING OF ISOLATED STREAMS...CREEKS AND LOW WATER CROSSINGS. IN
ADDITION...A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL
UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH. THE
SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED SHOWERS AND STORMS WILL CONTINUE THURSDAY AND THURSDAY
NIGHT PRIMARILY ALONG AND SOUTH OF I-10. THE CHANCES FOR STORMS
WILL CONTINUE FRIDAY AND SATURDAY ACROSS ALL OF SOUTH-CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY THURSDAY
THROUGH EARLY SATURDAY.
MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE
DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH
FLOODING. THERE IS A CHANCE THE HEAVY RAINFALL THREAT COULD LINGER
INTO MONDAY.
A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ALONG AND NORTH OF AN ELGIN TO BOERNE TO CARRIZO SPRINGS LINE.
In the hours before
Special weather statement, May 20, 8:44 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT WED MAY 20 2015
TXZ183>186-188-210330-
EDWARDS TX-VAL VERDE TX-GILLESPIE TX-REAL TX-KERR TX-
944 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...EDWARDS...
NORTHEASTERN VAL VERDE...SOUTHWESTERN GILLESPIE AND NORTHWESTERN KERR
COUNTIES UNTIL 1030 PM CDT...
AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JUNCTION TO 10 MILES
EAST OF JUNO...AND MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...LOMA ALTA...HUNT...KERR WILDLIFE MANAGEMENT AREA...
CARTA VALLEY...MOUNTAIN HOME...FLOUR MILLS...HARPER...US-277 NEAR THE
SUTTON-EDWARDS COUNTY LINE...PRADE RANCH...US-377 NEAR THE
KIMBLE-EDWARDS COUNTY LINE...THE INTERSECTION OF I-10 AND U.S 290...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE...VINEGARONE AND DEVILS SINKHOLE STATE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3029 10068 3029 9933 3011 9919 2964 10075
3018 10102
TIME...MOT...LOC 0243Z 308DEG 12KT 3054 9970 3016 10093Special weather statement, May 20, 9:33 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT WED MAY 20 2015
TXZ171-183>186-188-190-210430-
BLANCO TX-EDWARDS TX-LLANO TX-VAL VERDE TX-GILLESPIE TX-REAL TX-
KERR TX-
1033 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL...SOUTHWESTERN
LLANO...EDWARDS...NORTHWESTERN BLANCO...EAST CENTRAL VAL VERDE...
GILLESPIE AND NORTHWESTERN KERR COUNTIES UNTIL 1130 PM CDT...
AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CASTELL TO 6 MILES
NORTHWEST OF LOMA ALTA...AND MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...LOMA ALTA...KERR
WILDLIFE MANAGEMENT AREA...PRAIRIE MOUNTAIN...OXFORD...BLOWOUT...
MOUNTAIN HOME...ECKERT...FLOUR MILLS...TIVYDALE...CRABAPPLE...DOSS...
HARPER...CHERRY SPRING...WILLOW CITY...ENCHANTED ROCK STATION...
US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE AND THE INTERSECTION OF
I-10 AND U.S 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3044 9837 2971 10056 3001 10095 3029 10013
3029 9930 3050 9931 3050 9897 3067 9896
3070 9889
TIME...MOT...LOC 0333Z 300DEG 10KT 3065 9890 3001 10081Special weather statement, May 20, 10:31 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT WED MAY 20 2015
TXZ171-184>188-190-210515-
BLANCO TX-EDWARDS TX-LLANO TX-BANDERA TX-GILLESPIE TX-REAL TX-
KERR TX-
1131 PM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR REAL...SOUTHWESTERN LLANO...
CENTRAL EDWARDS...NORTHWESTERN BLANCO...NORTHWESTERN BANDERA...
GILLESPIE AND KERR COUNTIES UNTIL 1215 AM CDT...
AT 1130 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OXFORD TO 13 MILES
SOUTHEAST OF FLOUR MILLS...AND MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KERRVILLE...FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...HUNT...
INGRAM...STONEWALL...KERR WILDLIFE MANAGEMENT AREA...SANDY...
OXFORD...BLOWOUT...MOUNTAIN HOME...KERRVILLE STATE PARK...ECKERT...
CRABAPPLE...DOSS...HARPER...CAIN CITY...LBJ STATE PARK AND ROCKY
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3036 9825 3014 9884 3014 9892 3011 9892
2962 10017 2962 10028 2993 10061 3029 9976
3029 9930 3048 9930 3050 9897 3063 9896
3073 9871
TIME...MOT...LOC 0430Z 302DEG 23KT 3064 9870 2992 10048Special weather statement, May 20, 11:10 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CDT THU MAY 21 2015
TXZ171-172-186>190-210615-
KENDALL TX-BURNET TX-BLANCO TX-LLANO TX-BANDERA TX-GILLESPIE TX-
KERR TX-
1210 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO...SOUTHWESTERN
BURNET...KENDALL...BLANCO...NORTHERN BANDERA...GILLESPIE AND EASTERN
KERR COUNTIES UNTIL 115 AM CDT...
AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BERTRAM TO NEAR
CASTELL TO NEAR ROUND MOUNTAIN TO LUCKENBACH TO 7 MILES NORTH OF
CYPRESS CREEK TO NEAR KERR WILDLIFE MANAGEMENT AREA... AND MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...MARBLE
FALLS...BURNET...COMFORT...BLANCO...BERTRAM...BANDERA...ROUND
MOUNTAIN...HUNT...GRANITE SHOALS...HORSESHOE BAY...INGRAM...
MEADOWLAKES...JOHNSON CITY...STONEWALL AND HIGHLAND HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3077 9801 3004 9834 2974 9871 2968 9940
3008 9953 3043 9903 3066 9860
TIME...MOT...LOC 0508Z 333DEG 23KT 3068 9817 3063 9854 3045 9843 3032
9849 3017 9875 3012 9897 3007 9943
CPSpecial weather statement, May 20, 11:19 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 AM CDT THU MAY 21 2015
TXZ173-210615-
WILLIAMSON TX-
1219 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 115 AM
CDT...
AT 1218 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANDICE TO NEAR
SERENADA TO NEAR LITTLE RIVER-ACADEMY...AND MOVING SOUTH AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROUND ROCK...CEDAR PARK...GEORGETOWN...TAYLOR...GRANGER...SERENADA...
LEANDER...HUTTO...BARTLETT...FLORENCE...JARRELL...LIBERTY HILL...
WEIR...GEORGETOWN DAM...ANDICE...SUN CITY...GRANGER DAM...SANDOVAL...
HOXIE AND SCHWERTNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3087 9762 3074 9727 3063 9722 3047 9777
3064 9797 3088 9786 3091 9783 3091 9781
TIME...MOT...LOC 0518Z 008DEG 4KT 3075 9790 3077 9770 3093 9736
CPSpecial weather statement, May 21, 12:13 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
113 AM CDT THU MAY 21 2015
TXZ187-203-204-210715-
MEDINA TX-BANDERA TX-UVALDE TX-
113 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA...
SOUTHWESTERN BANDERA AND NORTHEASTERN UVALDE COUNTIES UNTIL 215 AM
CDT...
AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UTOPIA...OR 9 MILES WEST OF TARPLEY...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARPLEY AND UTOPIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2971 9952 2968 9903 2943 9909 2955 9957
TIME...MOT...LOC 0612Z 282DEG 23KT 2962 9945
CP
Flash Flood, Llano
- When
- May 21, 12:43 AM CST to 12:45 AM CST
- Where
- Llano County, 3.15 mi SW of Llano to 4.45 mi SW of Llano
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.720, -98.710
Farm to market road 2323 was closed due to high water southwest of the city of Llano.
Flash Flood, Williamson
- When
- May 21, 1:00 AM CST to 2:45 AM CST
- Where
- Williamson County, 6.13 mi WNW of Liberty Hill to 2.83 mi SSW of Liberty Hill
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.715, -98.009
Several low water crossings were reported closed across western Williamson County.
Flash Flood, Maverick
- When
- May 21, 1:45 AM CST to 4:30 AM CST
- Where
- Maverick County, 0.92 mi SE of Eagle Pass to 1.21 mi SSE of Eagle Pass
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.710, -100.490
Water was reported over the road at the intersection of Highway 57 and 277 and on FM 1021.
Flash Flood, Burnet
- When
- May 21, 2:00 AM CST to 2:15 AM CST
- Where
- Burnet County, 2.63 mi WNW of Fariland to 2.58 mi WNW of Fariland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.651, -98.317
Flooding reported on parts of CR 120.
Flash Flood, Burnet
- When
- May 21, 2:00 AM CST to 2:15 AM CST
- Where
- Burnet County, 8.55 mi NW of Fariland to 8.4 mi NW of Fariland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.716, -98.383
Flooding reported along FM 2342 and CR 116 near Inks Lake State Park.
Flash Flood, Maverick
- When
- May 21, 3:00 AM CST to 4:30 AM CST
- Where
- Maverick County, 0.25 mi NNW of Eagle Pass to 2.96 mi WSW of Eagle Pass Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.723, -100.502
Flooding reported near a creek on Barrera Street in Eagle Pass. Also flooding reported across much of the city, including Highway 57.
Flash Flood, Uvalde
- When
- May 21, 3:00 AM CST to 3:30 AM CST
- Where
- Uvalde County, 8.19 mi ESE of Blewitt to 8.14 mi ESE of Blewitt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.120, -99.903
Highway 481 was reported closed due to flooding.
Flash Flood, Dimmit
- When
- May 21, 3:45 AM CST to 4:45 AM CST
- Where
- Dimmit County, 1.49 mi N of Carrizo Spgs to 1.38 mi N of Carrizo Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.541, -99.849
The intersection of Highway 83 and FM 1407 and also Loop 517 were reportedly flooded.
Flash Flood, Dimmit
- When
- May 21, 3:45 AM CST to 4:45 AM CST
- Where
- Dimmit County, 1.84 mi NW of Bermuda to 1.73 mi NW of Bermuda
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.550, -99.750
Highway 85 was reportedly flooded at the bridge crossing the Nueces River.
Flood, Williamson
- When
- May 21, 5:15 AM CST to 5:45 AM CST
- Where
- Williamson County, 3.17 mi WSW of Liberty Hill to 1.85 mi NNE of Leander
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.652, -97.969
Several low water crossings remained closed several hours after rain ended in the county. Water continued to flow over the roadways across western Williamson County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Texas, May 21, 20151 death · 1 injured · $300,000 · 8 events
- Tornado and Damaging Winds in North Carolina, May 21, 2015$128,000 · EF1 · 12 events
- Flash Flooding and Damaging Wind in Texas, May 21, 2015$3,000 · 4 events
- Hail in Florida, May 21, 20151 in hail · 4 events
- Hail and Damaging Wind in North Carolina, May 21, 20151 in hail · 3 events
- Flash Flooding and Damaging Wind in Washington, May 21, 201561 kt wind · 3 events
- Winter Weather in Colorado, May 21 to 22, 20153 events
- Flash Flooding in Texas, May 21, 20152 events
- Damaging Winds in North Carolina, May 21, 201550 kt wind · 2 events
- Flash Flood and Damaging Wind in Louisiana, May 21, 201555 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 21, 201551 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 21, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577988, 577996, 577989, 577990, 577991, 577992, 577993, 577994, 577995, 577997.